Advertisement

International Journal of Clinical Oncology

, Volume 7, Issue 6, pp 0365–0367 | Cite as

Anaphylaxis to cisplatin following nine previous uncomplicated cycles

  • R. Basu
  • A. Rajkumar
  • N. R. Datta
CASE REPORT

Abstract.

 Anaphylaxis to cisplatin is an infrequent life-threatening complication which may occur even in patients who have received prior treatment with cisplatin. We report here a patient with carcinoma of the cervix with recurrent abdominal and thoracic disease who was previously treated with concurrent cisplatin and radiation for local control of pelvic disease. After nine previous uncomplicated cycles she developed severe anaphylaxis to cisplatin. The anaphylactic reaction was managed successfully with corticosteroids, nebulization with β2 agonists, and isotonic fluid support. With the extensive use of platinum-based chemotherapy regimens, either alone or in combination with radiation therapy in the management of gynecological malignancies, this uncommon complication should be kept in mind for early detection and successful management.

Key words Anaphylaxis Cisplatin Cancer of the cervix 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© The Japan Society of Clinical Oncology 2002

Authors and Affiliations

  • R. Basu
    • 1
  • A. Rajkumar
    • 1
  • N. R. Datta
    • 1
  1. 1.Department of Radiotherapy, Sanjay Gandhi Post Graduate Institute of Medical Sciences, Rae Barelli Road, Lucknow-226014, India. nrdatta@sgpgi.ac.inIN

Personalised recommendations